Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Paul/to janey girl

Posted by Paul on August 21, 1999, at 17:59:30

In reply to Paul, posted by janey girl on August 15, 1999, at 7:55:21

> Hi Paul,
> I began taking Effexor after Zoloft "pooped out" on me.
> Once I was over the Zoloft withdrawal (which intensified
> my depression at the time), and got a good level of
> Effexor in my system, it felt great. At first I
> experienced some anorexia with the Effexor (I was
> started at 37.5, then increased to 75 mg bid over
> the course of a month).
> Eventually, the Effexor needed to be increased to
> 150 mg bid; this year, when complaining of still
> increasing insomnia, even while taking 300 mg of trazadone
> before bedtime, my doc switched me to the 300 mg
> Effexor XR to take in the morning.
> I can't say that the Effexor increased my appetite
> quickly (or slowed the metabolism -- there's been
> a lot of discussion on this -- increased appetite
> vs. slowed metabolism with AD's). The weight gain
> was gradual -- think about it -- 20 lbs. a year averages
> out to gaining 1.2 pounds a month... I went from a
> size 18 to a size 22 in three years, even with
> exercise in my daily routine.
> The Effexor seemed to give me more energy, too.
> I am now on Wellbutrin SR 150 mg a day (out of work, couldn't afford
> the Effexor and doc didn't have samples; had samples
> of Wellbutrin, so we're going that route now).
> What is your Klonopin for? You might ask your doc
> to wean you off of the Prozac and get you on a
> therapeutic dose of the Effexor, depending of course
> why you're on the Prozac.
> The Effexor/trazadone combination and now currently
> the Wellbutrin/trazadone combination is working
> well for me. I have energy, I can sleep, my depression
> is lifting. My "diagnosis" is dysthymia with major
> depressive episode. I'm hopeful I can get off of
> my meds forever in the next year or so.
> When it comes to increasing your appetite, be careful
> with the Vitamin B6 -- don't take more than 300 mg
> daily -- more than that is harmful to you.
> Maybe you should try adding Ensure or a high-calorie
> protein drink to your diet, so you're getting the
> vitamins and calories you need? It's a thought.
> We have this incredible ice cream here in Cincinnati,
> Graeter's. It has like 350 calories a serving and
> a serving is 1/4 of a pint. That'll put some
> poundage on you. ~grin~ What's your favorite
> flavor?
> Good luck and good wishes.

Thanks for the info janey! I'm on Prozac 20mg. and Klonopin 4mg. both for GAD, and recurrent depresssion. The doc just recently added 75mg. of Effexor, hopefully to boost energy. All these meds seem to knock me out, so as I stated earlier, I resort to ephedrine HCL for energy. I know it's dangerous, but I have to function. I've read recent posts on SSRI's and the benzo's disrupting sleep quality. That may be my problem. I'd also like to try a shorter acting benzo. I'll definitely try the ice cream idea. It just freaks me out that Effexor seems to hype everybody else up,and after I take it I make sure I'm near a bed? Wyeth-Ayerst also doesn't list drowsiness or sedation on side effects. I'm wondering if I might have more luck on Effexor SR. Thanks again for your info. Take care, Paul




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Paul thread:10075